Alert archive / Wyoming / High Wind Watches in 2011

High Wind Watch 16, NWS Cheyenne, WY

March 24, 20114 counties in Wyoming

NWS Cheyenne, WY issued this high wind watch at Mar 24, 2011, 9:26 AM MDT for 4 counties in Wyoming. It took effect at Mar 24, 2011, 9:00 PM MDT. It was in force for .

The area

The counties it named.

The facts

Issued
Mar 24, 2011, 9:26 AM MDT (15:26 UTC)
In effect from
Mar 24, 2011, 9:00 PM MDT
Expired
Mar 24, 2011, 7:42 PM MDT
In force
Issued by
NWS Cheyenne, WY

Counties Albany County, WY, Carbon County, WY, Laramie County, WY, Platte County, WY

The radar

The Cheyenne radar (KCYS), 88 km from the middle of the area, began a volume at 15:18 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Riverton, WY (KRIW), launched 12:00Z, 3.4 hours before the alert went out and 278 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Riverton, WY at 12:00Z on 2011-03-24Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Riverton, WY at 12:00Z on 2011-03-24The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 162 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
1810 m above ground
0-6 km bulk shear
60 kt
0-1 km storm-relative helicity
162 m²/s²
0-3 km storm-relative helicity
194 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

960 
WWUS75 KCYS 241526
NPWCYS

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE CHEYENNE WY
926 AM MDT THU MAR 24 2011

...HIGH WIND WATCH IN EFFECT FOR TONIGHT THROUGH FRIDAY MORNING...

.WEST TO SOUTHWEST WINDS WILL BE ON THE INCREASE THIS EVENING
AHEAD OF A COLD FRONT MOVING INTO WESTERN WYOMING. OUR WIND PRONE
AREAS OF ARLINGTON...BORDEAUX AND VEDAUWOO WILL BE THE MOST LIKELY
AREAS TO EXPERIENCE STRONG WINDS TONIGHT INTO FRIDAY MORNING.
WINDS ARE EXPECTED TO DECREASE LATE FRIDAY MORNING...BUT THEN
INCREASE AGAIN FRIDAY NIGHT INTO SATURDAY WHEN ANOTHER HIGH WIND
EVENT IS POSSIBLE.

WYZ106-110-116-117-242330-
/O.NEW.KCYS.HW.A.0016.110325T0300Z-110325T1800Z/
CENTRAL LARAMIE RANGE AND SOUTHWEST PLATTE COUNTY-
NORTH SNOWY RANGE FOOTHILLS-SOUTH LARAMIE RANGE-
SOUTH LARAMIE RANGE FOOTHILLS-
INCLUDING THE CITIES OF...BORDEAUX...ARLINGTON...ELK MOUNTAIN...
VEDAUWOO...BUFORD...PUMPKIN VINE...HORSE CREEK...HARRIMAN...
WHITAKER
926 AM MDT THU MAR 24 2011

...HIGH WIND WATCH IN EFFECT FROM 9 PM MDT THIS EVENING THROUGH
FRIDAY MORNING...

THE NATIONAL WEATHER SERVICE IN CHEYENNE HAS ISSUED A HIGH WIND
WATCH...WHICH IS IN EFFECT FROM 9 PM MDT THIS EVENING THROUGH
FRIDAY MORNING. 

* TIMING...9 PM THIS EVENING THROUGH NOON FRIDAY.

* WINDS...WESTERLY WINDS 35 TO 45 SUSTAINED WITH GUSTS TO 70 MPH
  POSSIBLE. 

* IMPACTS...PEOPLE PLANNING TRAVEL ACROSS THE AREA ON
  TUESDAY...INCLUDING INTERSTATES 80 AND 25 SHOULD BE AWARE OF THE
  POTENTIAL FOR STRONG WINDS. CHECK THE LATEST FORECASTS AND ROAD
  CONDITIONS BEFORE VENTURING OUT.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A HIGH WIND WATCH MEANS THERE IS THE POTENTIAL FOR A HAZARDOUS
HIGH WIND EVENT. SUSTAINED WINDS OF AT LEAST 40 MPH...OR GUSTS OF
58 MPH OR STRONGER MAY OCCUR. CONTINUE TO MONITOR THE LATEST
FORECASTS.

&&

$$
3 follow-up statements
068 
WWUS75 KCYS 241901
NPWCYS

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE CHEYENNE WY
101 PM MDT THU MAR 24 2011

...HIGH WIND WATCH IN EFFECT FOR TONIGHT THROUGH FRIDAY MORNING...

.WEST TO SOUTHWEST WINDS WILL BE ON THE INCREASE THIS EVENING
AHEAD OF A COLD FRONT MOVING INTO WESTERN WYOMING. OUR WIND PRONE
AREAS OF ARLINGTON...BORDEAUX AND VEDAUWOO WILL BE THE MOST
LIKELY AREAS TO EXPERIENCE STRONG WINDS TONIGHT INTO FRIDAY
MORNING. WINDS ARE EXPECTED TO DECREASE LATE FRIDAY MORNING...BUT
THEN INCREASE AGAIN FRIDAY NIGHT INTO SATURDAY WHEN ANOTHER HIGH
WIND EVENT IS POSSIBLE.

NEZ054-055-250000-
/O.NEW.KCYS.WI.Y.0010.110324T1901Z-110325T0000Z/
KIMBALL-CHEYENNE-
INCLUDING THE CITIES OF...KIMBALL...SIDNEY
101 PM MDT THU MAR 24 2011

...WIND ADVISORY IN EFFECT UNTIL 6 PM MDT THIS EVENING...

THE NATIONAL WEATHER SERVICE IN CHEYENNE HAS ISSUED A WIND
ADVISORY...WHICH IS IN EFFECT UNTIL 6 PM MDT THIS EVENING. 

* TIMING...CURRENTLY THROUGH 6 PM THIS AFTERNOON.

* WINDS...SOUTHEAST WINDS 25 TO 35 MPH SUSTAINED WITH GUSTS TO 45
  MPH. 

* IMPACTS...PEOPLE PLANNING TRAVEL ACROSS THE AREA TODAY...
  INCLUDING INTERSTATE 80 SHOULD BE AWARE OF THE POTENTIAL FOR
  GUSTY WINDS. CROSSWINDS OCCURRING ALONG EAST TO WEST HIGHWAYS
  WILL BE PARTICULARLY HAZARDOUS FOR LIGHT OR HIGH PROFILE
  VEHICLES.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS
THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH
PROFILE VEHICLES. USE EXTRA CAUTION.

&&

$$

WYZ106-110-116-117-250300-
/O.CON.KCYS.HW.A.0016.110325T0300Z-110325T1800Z/
CENTRAL LARAMIE RANGE AND SOUTHWEST PLATTE COUNTY-
NORTH SNOWY RANGE FOOTHILLS-SOUTH LARAMIE RANGE-
SOUTH LARAMIE RANGE FOOTHILLS-
INCLUDING THE CITIES OF...BORDEAUX...ARLINGTON...ELK MOUNTAIN...
VEDAUWOO...BUFORD...PUMPKIN VINE...HORSE CREEK...HARRIMAN...
WHITAKER
101 PM MDT THU MAR 24 2011

...HIGH WIND WATCH REMAINS IN EFFECT FROM 9 PM MDT THIS EVENING
THROUGH FRIDAY MORNING...

A HIGH WIND WATCH REMAINS IN EFFECT FROM 9 PM MDT THIS EVENING
THROUGH FRIDAY MORNING. 

* TIMING...9 PM THIS EVENING THROUGH NOON FRIDAY.

* WINDS...WESTERLY WINDS 35 TO 45 SUSTAINED WITH GUSTS TO 70 MPH 
  POSSIBLE. 

* IMPACTS...PEOPLE PLANNING TRAVEL ACROSS THE AREA ON TUESDAY... 
  INCLUDING INTERSTATES 80 AND 25 SHOULD BE AWARE OF THE 
  POTENTIAL FOR STRONG WINDS. CHECK THE LATEST FORECASTS AND 
  ROAD CONDITIONS BEFORE VENTURING OUT. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A HIGH WIND WATCH MEANS THERE IS THE POTENTIAL FOR A HAZARDOUS
HIGH WIND EVENT. SUSTAINED WINDS OF AT LEAST 40 MPH...OR GUSTS OF
58 MPH OR STRONGER MAY OCCUR. CONTINUE TO MONITOR THE LATEST
FORECASTS.

&&

$$
876 
WWUS75 KCYS 242335
NPWCYS

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE CHEYENNE WY
535 PM MDT THU MAR 24 2011

...HIGH WIND WATCH IN EFFECT FOR LATE THIS EVENING THROUGH FRIDAY
MORNING...

.WEST TO SOUTHWEST WINDS WILL BE ON THE INCREASE THIS EVENING
AHEAD OF A COLD FRONT MOVING INTO WESTERN WYOMING. OUR WIND PRONE
AREAS OF ARLINGTON...BORDEAUX AND VEDAUWOO WILL BE THE MOST
LIKELY AREAS TO EXPERIENCE STRONG WINDS TONIGHT INTO FRIDAY
MORNING. WINDS ARE EXPECTED TO DECREASE LATE FRIDAY MORNING...BUT
THEN INCREASE AGAIN FRIDAY NIGHT INTO SATURDAY WHEN ANOTHER HIGH
WIND EVENT IS POSSIBLE.

NEZ054-055-250045-
/O.CAN.KCYS.WI.Y.0010.000000T0000Z-110325T0000Z/
KIMBALL-CHEYENNE-
INCLUDING THE CITIES OF...KIMBALL...SIDNEY
535 PM MDT THU MAR 24 2011

...WIND ADVISORY IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN CHEYENNE HAS CANCELLED THE WIND
ADVISORY. 

SOUTHERLY WINDS HAVE DECREASED SINCE 5 PM OVER THE FAR SOUTHERN
NEBRASKA PANHANDLE. THE WINDS HAVE DROPPED BELOW ADVISORY
CRITERIA AND SO THE WIND ADVISORY HAS BEEN CANCELLED. THROUGH
SUNSET...SOUTHERLY WINDS WILL GUST AS HIGH AS 35 MPH.  

$$

WYZ106-110-116-117-250600-
/O.CON.KCYS.HW.A.0016.110325T0300Z-110325T1800Z/
CENTRAL LARAMIE RANGE AND SOUTHWEST PLATTE COUNTY-
NORTH SNOWY RANGE FOOTHILLS-SOUTH LARAMIE RANGE-
SOUTH LARAMIE RANGE FOOTHILLS-
INCLUDING THE CITIES OF...BORDEAUX...ARLINGTON...ELK MOUNTAIN...
VEDAUWOO...BUFORD...PUMPKIN VINE...HORSE CREEK...HARRIMAN...
WHITAKER
535 PM MDT THU MAR 24 2011

...HIGH WIND WATCH REMAINS IN EFFECT FROM 9 PM MDT THIS EVENING
THROUGH FRIDAY MORNING...

A HIGH WIND WATCH REMAINS IN EFFECT FROM 9 PM MDT THIS EVENING
THROUGH FRIDAY MORNING. 

* TIMING...9 PM THIS EVENING THROUGH NOON FRIDAY.

* WINDS...WESTERLY WINDS 35 TO 45 SUSTAINED WITH GUSTS TO 70 MPH 
  POSSIBLE. 

* IMPACTS...PEOPLE PLANNING TRAVEL ACROSS THE AREA ON TUESDAY... 
  INCLUDING INTERSTATES 80 AND 25 SHOULD BE AWARE OF THE 
  POTENTIAL FOR STRONG WINDS. CHECK THE LATEST FORECASTS AND 
  ROAD CONDITIONS BEFORE VENTURING OUT. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A HIGH WIND WATCH MEANS THERE IS THE POTENTIAL FOR A HAZARDOUS
HIGH WIND EVENT. SUSTAINED WINDS OF AT LEAST 40 MPH...OR GUSTS OF
58 MPH OR STRONGER MAY OCCUR. CONTINUE TO MONITOR THE LATEST
FORECASTS.

&&

$$

WEILAND
692 
WWUS75 KCYS 250142
NPWCYS

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE CHEYENNE WY
742 PM MDT THU MAR 24 2011

...STRONG WINDS WILL CONTINUE OVER THE ARLINGTON AND ELK
MOUNTAIN AREAS THROUGH FRIDAY MORNING...

.STRONG WESTERLY WINDS BEHIND A STORM SYSTEM WILL CONTINUE OVER
THE ARLINGTON AND ELK MOUNTAIN AREAS THROUGH FRIDAY MORNING. THE
WINDS WILL GRADUALLY DIMINISH FRIDAY AFTERNOON BEFORE INCREASING
ONCE AGAIN FRIDAY NIGHT AND CONTINUING THROUGH SATURDAY.  

WYZ106-116-117-250245-
/O.CAN.KCYS.HW.A.0016.110325T0300Z-110325T1800Z/
CENTRAL LARAMIE RANGE AND SOUTHWEST PLATTE COUNTY-
SOUTH LARAMIE RANGE-SOUTH LARAMIE RANGE FOOTHILLS-
INCLUDING THE CITIES OF...BORDEAUX...VEDAUWOO...BUFORD...
PUMPKIN VINE...HORSE CREEK...HARRIMAN...WHITAKER
742 PM MDT THU MAR 24 2011

...HIGH WIND WATCH IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN CHEYENNE HAS CANCELLED THE HIGH
WIND WATCH. 

WESTERLY WINDS WILL BE SUSTAINED AT 30 TO 35 MPH TONIGHT AND
FRIDAY MORNING ALONG AND OVER THE LARAMIE RANGE WITH GUSTS AS
HIGH AS 50 MPH. SINCE THE EXPECTED WIND SPEEDS WILL NOT REACH
HIGH WIND CRITERIA...THE HIGH WIND WATCH HAS BEEN CANCELLED.  

$$

WYZ110-251100-
/O.UPG.KCYS.HW.A.0016.110325T0300Z-110325T1800Z/
/O.NEW.KCYS.HW.W.0033.110325T0142Z-110325T1800Z/
NORTH SNOWY RANGE FOOTHILLS-
INCLUDING THE CITIES OF...ARLINGTON...ELK MOUNTAIN
742 PM MDT THU MAR 24 2011

...HIGH WIND WARNING IN EFFECT UNTIL NOON MDT FRIDAY...

THE NATIONAL WEATHER SERVICE IN CHEYENNE HAS ISSUED A HIGH WIND
WARNING...WHICH IS IN EFFECT UNTIL NOON MDT FRIDAY. THE HIGH WIND
WATCH IS NO LONGER IN EFFECT. 

* TIMING...THROUGH NOON FRIDAY.

* WINDS...WESTERLY WINDS 35 TO 45 SUSTAINED WITH GUSTS TO 60 MPH.

* IMPACTS...PEOPLE PLANNING TRAVEL ACROSS THE ARLINGTON AND ELK
  MOUNTAIN AREAS...INCLUDING INTERSTATE 80 SHOULD BE AWARE OF THE
  STRONG WINDS AND SUDDEN GUSTS. THOSE WITH LIGHTWEIGHT OR HIGH
  PROFILE VEHICLES SHOULD BE ESPECIALLY CAUTIOUS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED
OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS
OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE. FOR DETAILED ROAD
AND TRAVEL CONDITIONS IN WYOMING AND NEBRASKA...DIAL 5 1 1.

&&

$$

WEILAND

What forecasters said that day

The local office's own words before this high wind watch went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Cheyenne, WY wrote its last area forecast discussion before this high wind watch went out at Mar 24, 3:44 AM MDT, 5 hours 42 minutes earlier.

Area forecast discussion, Mar 24, 3:44 AM MDT, 5 hours 42 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE CHEYENNE WY
344 AM MDT THU MAR 24 2011

.SHORT TERM...TODAY THROUGH SATURDAY...CURRENT IR SATELLITE LOOP
SHOWS LOW STRATUS CLOUDS AND FOG SLOWLY DEVELOPING ACROSS WESTERN
NEBRASKA AND EXTREME NORTHEAST NIOBRARA COUNTY IN WYOMING AS
SURFACE WINDS SHIFT INTO THE EAST AND SOUTHEAST TONIGHT. ADDED
SOME FOG TO THE SOUTHERN LARAMIE RANGE AS WELL WITH WEBCAMS
SHOWING SOME LIGHT MIST NEAR THE SUMMIT.

THE FIRST OF A SERIES OF PACIFIC SYSTEMS WILL START TO IMPACT THE
AREA LATER TODAY. MODELS SHOW A WEAKENING UPPER LEVEL TROUGH
EJECTING EASTWARD OUT OF THE GREAT BASIN REGION WITH THE TROUGH
AXIS MOVING ACROSS WYOMING/COLORADO BY LATE THIS AFTERNOON. CLOUDS
WILL INCREASE TODAY WITH ISOLATED RAIN/SNOW SHOWERS EAST OF THE
LARAMIE RANGE AND SCATTERED TO NUMEROUS SNOW SHOWERS WEST OF THE
LARAMIE RANGE...MIXED WITH RAIN AT TIMES. THE SYSTEM WILL WEAKEN
AS IT QUICKLY PUSHES EASTWARD ACROSS THE AREA AND INTO THE PLAINS
TONIGHT...SO QPF VALUES WILL BE LIGHT WITH MAYBE A FEW INCHES OF
SNOW IN THE MOUNTAINS. THE BULK OF THE PRECIP WILL MOVE INTO
NEBRASKA LATE THIS EVENING...SO INCREASED POP ACROSS WESTERN
NEBRASKA TONIGHT FOR PERIODS OF RAIN SHOWERS MIXED WITH SNOW AT
TIMES. HIGH PRESSURE AT THE SURFACE WILL QUICKLY DEVELOP IN
WYOMING AND COLORADO TONIGHT WITH A LEE SIDE TROUGH OVER THE HIGH
PLAINS. EXPECT ANOTHER PERIOD OF STRONG WINDS ALONG AND WEST OF
THE LARAMIE RANGE...ESPECIALLY IN THE MORE WIND PRONE AREAS ALONG
I80 AND I25. MAY NEED A HIGH WIND WATCH OR WARNING FOR LATE
THURSDAY NIGHT AND FRIDAY MORNING WITH 700MB WINDS CLOSE TO 50 KTS
AND A DECENT SURFACE PRESSURE GRADIENT. BUT WITH LOW CONFIDENCE
AND MARGINAL MODEL THRESHOLD VALUES...DID NOT ISSUE A WATCH QUITE
YET.

FOR FRIDAY AND SATURDAY...ALL MODELS SHOW ANOTHER UPPER LEVEL
TROUGH PUSHING INTO WYOMING FOR FRIDAY AND FRIDAY NIGHT. THIS
SYSTEM APPEARS TO HAVE A HIGHER POTENTIAL TO PRODUCE WIDESPREAD
PRECIPITATION ACROSS SOUTHEAST WYOMING AND WESTERN NEBRASKA AS THE
TROUGH BECOMES NEGATIVELY TILTED BY FRIDAY NIGHT AND MOVES SLOWER.
SNOW LEVELS APPEAR TO BE HIGHER WITH THIS SYSTEM AND ABOVE 6000
FEET INITIALLY...BEFORE COLDER AIR FILTERS INTO THE REGION LATE
FRIDAY NIGHT CHANGING ANY RAIN TO SNOW ABOVE 4000 FEET. MODELS
SHOW FRONTOGENESIS AND CONVERGENCE ALONG AND EAST OF THE LARAMIE
RANGE LATE FRIDAY INTO SATURDAY MORNING WITH THE LOW LEVEL
INSTABILITY. GFS OMEGA VALUES ARE OVER 10 TO 15 UB/S FOR 6 TO 12
HOURS ALONG AND JUST BEHIND THIS AREA OF CONVERGENCE INTO SATURDAY
MORNING. INCREASED POP UP TO 65 PERCENT ACROSS THE MOUNTAINS AND
THE HIGH PLAINS OF EASTERN WYOMING AND WESTERN NEBRASKA FRIDAY
THROUGH SATURDAY MORNING. THE MOUNTAINS MAY SEE 6+ INCHES OF SNOW
WITH AN INCH OR TWO OF SNOW IN THE VALLEYS AND HIGH PLAINS OF
WYOMING BY SATURDAY. EXPECT MAYBE A DUSTING OF SNOW ACROSS WESTERN
NEBRASKA WITH WARMER AIR OVER THE AREA UNTIL EARLY SATURDAY
MORNING. WINDY CONDITIONS ARE EXPECTED ACROSS WYOMING BEHIND THIS
SYSTEM BY SATURDAY MORNING AS WELL...WITH HIGH WIND CRITERIA
POSSIBLE ACROSS THE WIND PRONE AREAS OF WYOMING ONCE AGAIN DUE TO
GAP FLOW AND BORA WINDS AS COLDER AIR MOVES INTO THE AREA FROM THE
WEST.

.LONG TERM...SATURDAY NIGHT THROUGH THURSDAY
THE MID/UPPER LEVEL PATTERN WILL REMAIN PROGRESSIVE AND QUASI-
ZONAL FOR MUCH OF THE LOWER 48 THROUGHOUT THE MEDIUM RANGE FORECAST
PERIOD. ACCEPTED A COMPROMISE/BLEND OF THE 00Z GFS/ECMWF ENSEMBLE
MEAN. SHORTWAVES WILL BE MOVING FROM THE GREAT BASIN SATURDAY
NIGHT ACROSS UTAH...COLORADO AND WYOMING SUNDAY THROUGH MONDAY.
THIS WILL ENSURE A COOL AND UNSETTLED WEATHER PATTERN FOR THE CWA
WITH DECENT CHANCES FOR RAIN AND SNOW SHOWERS. SEVERAL INCHES OF
SNOW WILL BE POSSIBLE FOR THE SNOWY AND SIERRA MADRE RANGES...WITH
UP TO AN INCH FOR THE LOWER ELEVATIONS OF SOUTHEAST WYOMING.
CLOSED UPPER LOW AND ASSOCIATED TROUGH WILL PUSH EAST OF THE CWA
MONDAY NIGHT AND TUESDAY WITH PRECIPITATION TAPERING OFF...BUT
LINGERING OVER THE LARAMIE...SNOWY AND SIERRA MADRE RANGES. ZONAL
FLOW ALOFT AND DRIER AIRMASS WILL PROVIDE A SLOW TEMPERATURE
MODERATION TUESDAY. THE NEXT UPPER LOW WILL BE SINKING
SOUTH/SOUTHEAST INTO THE CENTRAL/SOUTHERN ROCKIES WEDNESDAY. RAIN
AND SNOW SHOWERS WILL SPREAD EAST ACROSS THE CWA BEGINNING TUESDAY
NIGHT AND CONTINUE THROUGH WEDNESDAY NIGHT. THE HIGHER ELEVATIONS
MAY SEE A DECENT AMOUNT OF SNOW FROM THIS SYSTEM. THE
PRECIPITATION WILL TAPER OFF FROM WEST TO EAST THURSDAY AS THE
TROUGH SHIFTS TO THE SOUTHEAST OF THE CWA. TEMPERATURES WEDNESDAY
AND THURSDAY WILL CHANGE LITTLE...AVERAGING AROUND 5 DEGREES BELOW
NORMAL.
&&

.AVIATION...12Z TAF ISSUANCE
A DRY BOUNDARY LAYER SHOULD PRECLUDE SHALLOW FOG/LOW CLOUD
DEVELOPMENT EARLY THIS MORNING. OTHERWISE...VFR WILL PREVAIL TODAY.
LIGHT SOUTHEASTERLY WINDS WILL SHIFT TO SOUTHWESTERLY AND PICK
UP LATER THIS MORNING...WITH OCCASIONAL GUSTS UP TO 35 KT. INCOMING
PACIFIC UPPER LEVEL TROUGH WILL BRING INCREASING MID/HIGH CLOUDS.
HIGHER ELEVATION SNOW SHOWERS/LOWER ELEVATION RAIN SHOWERS WILL
DEVELOP THIS AFTERNOON WEST OF THE LARAMIE RANGE...THEN SPREAD EAST
OF THE RANGE THIS EVENING. THERE MAY BE PERIODS OF MVFR CEILINGS AND
VISIBILITIES WITH THE SHOWERS. THE SNOWY/SIERRA MADRE RANGES WILL BE
OBSCURED THIS AFTERNOON AND TONIGHT.
&&

.FIRE WEATHER... FIRE WEATHER CONCERNS ARE MINIMAL THROUGH LATE THIS
WEEK AND INTO NEXT WEEKEND WITH COOL TEMPERATURES AND SEVERAL
CHANCES OF PRECIPITATION. SNOW ACCUMULATIONS ARE POSSIBLE ACROSS
THE SOUTHEAST WYOMING ZONES AND HIGHER RIDGES OF WESTERN NEBRASKA
THROUGH THE WEEKEND.
&&

.HYDROLOGY...GLENDO AND GUERNSEY DAMS CONTINUE TO HAVE SIGNIFICANT
RELEASES OF WATER IN ANTICIPATION OF MOUNTAIN SNOW MELT LATER
THIS SPRING AND EARLY SUMMER. THE RELEASES OF WATER WILL CONTINUE
TO HAVE IMPACTS DOWNSTREAM ON THE NORTH PLATTE RIVER. IN FACT
RIVER LEVELS ALL ALONG THE NORTH PLATTE RIVER ARE AT OR NEAR
ACTION STAGE. THESE LEVELS WILL REMAIN STEADY UNTIL ADDITIONAL
RELEASES TAKE PLACE AT GUERNSEY RESERVOIR. THE NORTH PLATTE RIVER
DOWNSTREAM OF GUERNSEY RESERVOIR WILL REMAIN AT HIGH LEVELS FOR
THE FORESEEABLE FUTURE.
&&

.CYS WATCHES/WARNINGS/ADVISORIES...
WY...NONE.
NE...NONE.

&&

SHORT TERM/FIRE WEATHER...TJT
LONG TERM/AVIATION...JAMSKI
HYDROLOGY...CYS
Hazardous weather outlook, Mar 24, 5:57 AM MDT, 3 hours 29 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE CHEYENNE WY
557 AM MDT THU MAR 24 2011

WYZ101>119-251200-
CONVERSE COUNTY LOWER ELEVATIONS-NIOBRARA COUNTY-
NORTH LARAMIE RANGE-FERRIS/SEMINOE/SHIRLEY MOUNTAINS-
SHIRLEY BASIN-CENTRAL LARAMIE RANGE AND SOUTHWEST PLATTE COUNTY-
EAST PLATTE COUNTY-GOSHEN COUNTY-CENTRAL CARBON COUNTY-
NORTH SNOWY RANGE FOOTHILLS-SOUTHWEST CARBON COUNTY-
SIERRA MADRE RANGE-UPPER NORTH PLATTE RIVER BASIN-SNOWY RANGE-
LARAMIE VALLEY-SOUTH LARAMIE RANGE-SOUTH LARAMIE RANGE FOOTHILLS-
CENTRAL LARAMIE COUNTY-EAST LARAMIE COUNTY-
557 AM MDT THU MAR 24 2011

THIS HAZARDOUS WEATHER OUTLOOK IS FOR EAST CENTRAL WYOMING...
SOUTH CENTRAL WYOMING AND SOUTHEAST WYOMING.

.DAY ONE...TODAY AND TONIGHT

SOUTH TO SOUTHWEST WINDS WILL INCREASE TODAY WITH GUSTS OF 30 TO
40 MPH POSSIBLE. A PACIFIC UPPER LEVEL WEATHER SYSTEM WILL BRING
CHANCES RAIN AND SNOW SHOWERS WEST OF THE LARAMIE RANGE THIS
AFTERNOON. AREAS EAST OF THE RANGE WILL SEE ISOLATED RAIN AND SNOW
SHOWERS THIS EVENING. SNOW ACCUMULATIONS OF 1 TO 2 INCHES ARE EXPECTED
FOR THE SNOWY AND SIERRA MADRE RANGES THIS AFTERNOON AND TONIGHT.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY

A SERIES OF PACIFIC STORM SYSTEMS WILL PUSH ACROSS WYOMING THROUGH
THE WEEKEND INTO EARLY NEXT WEEK...RESULTING IN CHANCES FOR RAIN
AND SNOW SHOWERS. SNOW ACCUMULATIONS ARE EXPECTED SUNDAY AND
MONDAY...MAINLY FOR THE HIGHER ELEVATIONS.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED TODAY AND TONIGHT.

&&

THIS PRODUCT...ALONG WITH OTHER WEATHER...HYDROLOGIC...AND
CLIMATE INFORMATION IS AVAILABLE ON THE WEB AT...
HTTP://WEATHER.GOV/CHEYENNE

NEZ002-003-019>021-054-055-095-096-251200-
DAWES-BOX BUTTE-SCOTTS BLUFF-BANNER-MORRILL-KIMBALL-CHEYENNE-
NORTH SIOUX-SOUTH SIOUX-
557 AM MDT THU MAR 24 2011

THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE WESTERN NEBRASKA
PANHANDLE.

.DAY ONE...TODAY AND TONIGHT

SOUTHEAST WINDS WILL INCREASE TODAY WITH GUSTS TO 35 MPH POSSIBLE.
A PACIFIC UPPER LEVEL WEATHER SYSTEM WILL BRING CHANCES FOR RAIN
AND SNOW SHOWERS TONIGHT. LITTLE OR SNOW ACCUMULATION IS EXPECTED.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY

A SERIES OF PACIFIC STORM SYSTEMS WILL PUSH ACROSS WESTERN NEBRASKA
THROUGH THE WEEKEND INTO EARLY NEXT WEEK RESULTING IN CHANCES FOR
RAIN AND SNOW SHOWERS.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED TODAY AND TONIGHT.

&&

THIS PRODUCT...ALONG WITH OTHER WEATHER...HYDROLOGIC...AND
CLIMATE INFORMATION IS AVAILABLE ON THE WEB AT...
HTTP://WEATHER.GOV/CHEYENNE

JAMSKI

In the hours before

Local storm report, Mar 24, 8:38 AM MDT, 48 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHEYENNE WY
838 AM MDT THU MAR 24 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0300 PM     NON-TSTM WND DMG CHEYENNE                41.15N 104.79W
03/22/2011                   LARAMIE            WY   NEWSPAPER

            ROOF DAMGE TO THE CHEYENNE CITY EVENT CENTER. TIME
            APPROXIMATED TO COINCIDE WITH STRONGEST WINDS OBSERVED IN
            CHEYENNE.

&&

GCLAYCOM

Nearby

High Wind Watches in Wyoming, 2011Every high wind watch in 2011

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.